Alert archive / Arkansas / Tornado Warnings in 2025

Tornado Warning 37, NWS Shreveport, LA

March 28, 20254 counties in Arkansas

NWS Shreveport, LA issued this tornado warning at Mar 28, 2025, 5:34 PM CDT for 4 counties in Arkansas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 28, 2025, 5:34 PM CDT (22:34 UTC)
Expired
Mar 28, 2025, 6:00 PM CDT
In force
26 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Hempstead County, AR, Howard County, AR, Little River County, AR, Miller County, AR

The radar

The Shreveport radar (KSHV), 146 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 10.6 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2025-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 78 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2025-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
78 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
801 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

545 
WFUS54 KSHV 282234
TORSHV
ARC057-061-081-091-282300-
/O.NEW.KSHV.TO.W.0037.250328T2234Z-250328T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
534 PM CDT Fri Mar 28 2025

The National Weather Service in Shreveport has issued a

* Tornado Warning for...
  Southwestern Hempstead County in southwestern Arkansas...
  Southeastern Howard County in southwestern Arkansas...
  Southeastern Little River County in southwestern Arkansas...
  North Central Miller County in southwestern Arkansas...

* Until 600 PM CDT.

* At 534 PM CDT, a severe thunderstorm capable of producing a 
  tornado was located near Fulton, or 15 miles east of Ashdown, 
  moving north at 35 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught
           without shelter. Mobile homes will be damaged or
           destroyed. Damage to roofs, windows and vehicles will
           occur. Tree damage is likely.

* Locations impacted include...
  Mineral Springs, Tollette, Fulton, Saratoga, Ozan, McNab and 
  Bright Star.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to an interior room on the lowest floor of a well-built 
building away from windows. If you are outdoors, in a mobile home, 
or in a vehicle, move to the closest substantial shelter and protect 
yourself from flying debris.

&&

LAT...LON 3384 9400 3389 9402 3388 9368 3355 9379
      3355 9391 3375 9398 3375 9396 3377 9397
      3379 9396
TIME...MOT...LOC 2234Z 181DEG 30KT 3366 9387

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

26
1 follow-up statement
717 
WWUS54 KSHV 282247
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
547 PM CDT Fri Mar 28 2025

ARC081-091-282257-
/O.CAN.KSHV.TO.W.0037.000000T0000Z-250328T2300Z/
Little River AR-Miller AR-
547 PM CDT Fri Mar 28 2025

...TORNADO WARNING IS CANCELLED FOR SOUTHEASTERN LITTLE RIVER AND 
NORTH CENTRAL MILLER COUNTIES...

The storm which prompted the warning has moved out of the area. 
Therefore, the warning has been cancelled.

&&

LAT...LON 3375 9391 3389 9398 3388 9368 3368 9377
      3370 9389
TIME...MOT...LOC 2234Z 181DEG 30KT 3366 9387

$$


ARC057-061-282300-
/O.CON.KSHV.TO.W.0037.000000T0000Z-250328T2300Z/
Hempstead AR-Howard AR-
547 PM CDT Fri Mar 28 2025

...TORNADO WARNING REMAINS IN EFFECT UNTIL 6 PM CDT FOR WEST CENTRAL 
HEMPSTEAD AND SOUTHEASTERN HOWARD COUNTIES...

At 547 PM CDT, a severe thunderstorm capable of producing a tornado 
was located near Saratoga, or 8 miles southeast of Mineral Springs, 
moving north at 35 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without
         shelter. Mobile homes will be damaged or destroyed.
         Damage to roofs, windows and vehicles will occur. Tree
         damage is likely.

Locations impacted include...
  Mineral Springs, Tollette, Saratoga, Ozan and Bright Star.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to an interior room on the lowest floor of a well-built 
building away from windows. If you are outdoors, in a mobile home, 
or in a vehicle, move to the closest substantial shelter and protect 
yourself from flying debris.

&&

LAT...LON 3375 9391 3389 9398 3388 9368 3368 9377
      3370 9389
TIME...MOT...LOC 2234Z 181DEG 30KT 3366 9387

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

26

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Mar 28, 4:47 PM CDT, 47 minutes earlier.

Area forecast discussion, Mar 28, 4:47 PM CDT, 47 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
447 PM CDT Fri Mar 28 2025

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(This evening through Saturday Night)
Issued at 334 PM CDT Fri Mar 28 2025

A busy afternoon across the region, as we have seen several storms
with rotation develop across the area. The Storm Prediction Center
has issued Tornado Watch 66 for portions of our East Texas
Counties, along with portions of our North & Central Louisiana
Parishes south of Interstate 20 through 7 pm. Although the watch
is for areas south of I-20, we have also seen rotating storms in
areas north of I-20. Showers and thunderstorms will remain
possible for the entire region this evening and through the
overnight hours, as an upper level disturbance continues to push
eastward across the Red River Valley of North Texas and Southern
Oklahoma. Additional isolated strong to severe thunderstorms will
remain possible. All modes of severe weather can't be ruled out,
along with locally heavy rainfall.

The aforementioned upper-level disturbance responsible for
today's storms will continue to shift eastward and eventually out
of the region by Saturday afternoon. Dry weather and sunny skies
will follow, with highs in the lower 80s. /20/

&&

.LONG TERM...
(Sunday through next Thursday)
Issued at 334 PM CDT Fri Mar 28 2025

Dry weather will be short-lived as we move into Sunday
afternoon/evening, as a cold front approaches the region. Ahead
of the front, low-level moisture will be on the increase, with
dew points climbing into the mid-60s. This should make for enough
instability across the region. Models suggest a pre-frontal trough
or dryline feature will move into the area ahead of the front,
yielding the development of discrete storms. With steep mid-level
lapse rates and decent effective bulk shear, all modes of severe
weather will be possible. As the front gets closer, expect a line
of storms to develop, with QLCS tornadoes possible.

Dry weather will return to the region for the first of next week,
but another approaching cold front will bring us a chance for more
severe weather by next Wednesday and possible into Thursday as
long-range progs hint at the front stalling across the region.

/20/

&&

.AVIATION...
(18Z TAFS)
Issued at 1236 PM CDT Fri Mar 28 2025

Conditions are largely VFR this afternoon, with convection
blossoming across the region. Widespread rain showers, heavy at
times, with scattered thunderstorms will affect generally all TAF
sites through the afternoon and evening hours, with coverage and
intensity dissipating later in the evening. A TEMPO has been
introduced with this TAF issuance to cover expected timing. Thunderstorms
will reduce vsbys temporarily (1-3SM) and may drag ceilings
briefly down to MVFR. Ceilings to drop overnight to IFR and then
struggle to recover through Saturday morning. Vicinity showers
likely to accompany low cigs through this time. Winds generally SE
today and this evening 10-12kts, gusting at times to near 20kts
and becoming variable and gusty up to 35-40kts within and in the
vicinity of thunderstorms.

Kovacik

&&

.SPOTTER INFORMATION STATEMENT...
Issued at 700 AM CDT Thu Mar 27 2025

Spotter activation may be needed this afternoon for isolated
strong storms that may develop over portions of Deep East Texas
and Northcentral Louisiana.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  64  82  67  84 /  70  30   0  30
MLU  65  78  66  84 /  80  80  10  20
DEQ  60  80  62  82 /  70  20  40  40
TXK  64  81  67  83 /  80  30  20  40
ELD  61  79  63  83 /  90  70  10  30
TYR  63  82  67  82 /  40   0  10  30
GGG  62  82  66  84 /  70  10   0  30
LFK  63  83  66  84 /  60  20   0  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

SHORT TERM...20
LONG TERM....20
AVIATION...23

In the hours before

Special weather statement, Mar 28, 1:33 PM CDT, 4 hours 1 minute before
Special Weather Statement
National Weather Service Shreveport LA
133 PM CDT Fri Mar 28 2025

LAZ010-011-017-281900-
Red River LA-De Soto LA-Sabine LA-
133 PM CDT Fri Mar 28 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL SABINE...SOUTH
CENTRAL RED RIVER AND SOUTHEASTERN DE SOTO PARISHES UNTIL 2 PM CDT...

At 133 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles east of Converse, or 17 miles southeast of Mansfield, moving
north at 30 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Coushatta, Pleasant Hill, Rambin, Evelyn, Pelican and Armistead.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3204 9361 3202 9336 3192 9341 3193 9342
      3193 9343 3192 9343 3191 9344 3188 9344
      3179 9349 3180 9359
TIME...MOT...LOC 1832Z 188DEG 26KT 3184 9352

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

26
Special weather statement, Mar 28, 2:28 PM CDT, 3 hours 6 minutes before
Special Weather Statement
National Weather Service Shreveport LA
228 PM CDT Fri Mar 28 2025

LAZ010-011-282000-
Red River LA-De Soto LA-
228 PM CDT Fri Mar 28 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL RED RIVER AND
SOUTHEASTERN DE SOTO PARISHES UNTIL 3 PM CDT...

At 228 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles southwest of Coushatta, or 13 miles southeast of Mansfield,
moving north at 25 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Grand Bayou, Evelyn, Rambin and Crichton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3217 9355 3213 9332 3192 9343 3191 9344
      3190 9344 3188 9345 3190 9358
TIME...MOT...LOC 1928Z 195DEG 23KT 3196 9351

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

26
Special weather statement, Mar 28, 2:29 PM CDT, 3 hours 5 minutes before
Special Weather Statement
National Weather Service Shreveport LA
229 PM CDT Fri Mar 28 2025

LAZ001-002-010>012-282000-
De Soto LA-Bossier LA-Red River LA-Bienville LA-Caddo LA-
229 PM CDT Fri Mar 28 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CADDO...
SOUTHEASTERN BOSSIER...NORTHWESTERN RED RIVER...NORTHEASTERN DE SOTO
AND WEST CENTRAL BIENVILLE PARISHES UNTIL 3 PM CDT...

At 229 PM CDT, Doppler radar was tracking a strong thunderstorm 14
miles northeast of Mansfield, moving north at 25 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Ninock, Caspiana, Mc Dade and Elm Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3223 9361 3240 9358 3235 9332 3210 9351
      3213 9362
TIME...MOT...LOC 1928Z 195DEG 23KT 3219 9353

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

26
Special weather statement, Mar 28, 2:37 PM CDT, 2 hours 57 minutes before
Special Weather Statement
National Weather Service Shreveport LA
237 PM CDT Fri Mar 28 2025

LAZ017-282015-
Sabine LA-
237 PM CDT Fri Mar 28 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN SABINE PARISH
UNTIL 315 PM CDT...

At 237 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Many, or 33 miles southwest of Natchitoches,
moving north at 30 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Zwolle, Converse, Oak Grove, Noble, Belmont and Negreet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3170 9380 3176 9383 3177 9383 3180 9348
      3146 9351 3146 9364
TIME...MOT...LOC 1936Z 165DEG 27KT 3150 9359

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

23
Special weather statement, Mar 28, 5:10 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Shreveport LA
510 PM CDT Fri Mar 28 2025

ARZ059-060-070-282245-
Miller AR-Hempstead AR-Little River AR-
510 PM CDT Fri Mar 28 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN LITTLE RIVER...
NORTHERN MILLER AND SOUTHWESTERN HEMPSTEAD COUNTIES UNTIL 545 PM
CDT...

At 510 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles east of Mandeville, or 8 miles east of Texarkana, moving north
at 30 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Texarkana, Hope, Fulton, Mandeville, Genoa, McNab, Homan, Hervey,
  Red Bluff and Millwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3372 9401 3370 9362 3337 9380 3337 9396
TIME...MOT...LOC 2210Z 188DEG 25KT 3348 9387

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

26

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 9:46 AM CDTSpecial Weather StatementSHVColumbia, Lafayette, Miller, Nevada29 min
Mar 28, 10:22 AM CDTSpecial Weather StatementSHVHempstead, Nevada38 min
Mar 28, 3:42 PM CDTTornado Warning Tornado observedSHVLafayette, Miller33 min
Mar 28, 5:10 PM CDTSpecial Weather StatementSHVHempstead35 min

Nearby

Tornado Warnings in Arkansas, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.